# SDR IXXA96101

- Difficulty date: July 27, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N788AL
- Make and model: Doug DC-8-63
- Aircraft serial: 45999
- Engine: Pwa JT3D7
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Pump
- Part number: 540618
- Condition: Failed
- Location: Engine Gearbox
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBSEQUENT INVESTIGATION FOUND THE METAL CONTAMINATION OF THE OIL FILTER TO BE ALUMINUM GENERATED FROM THE GEARBOX OIL PUMP.  PRECAUTIONARY INSPECTION OF THE NR 5 AND NR 6 BEARINGS REVEALED NO PROBLEMS.  OIL SYSTEM WAS FLUSHED AND THE OIL PUMP REPLACED. THE ENGINE SUCCESSFULLY PASSED RUN CHECKS AND WAS RETURNED TO SERVICE.  (M)
